New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Lyrica expirences
10 Replies
coop - October 9

My doc has just prescribed Lyrica for my Fibro pain. I am interested in hearing any and all experiences with the drug.
Good?Bad? Side effects? How long to work? Etc. Etc.


doll1966 - October 11

I started Lyrica 6 weeks ago. I have horrible nerve pain and constant twitching and spasms in all areas of my body. Sometimes the twitches are visible, sometimes they are internal. Anyway, the Lyrica helps some, but I'm told that sometimes it takes up to 12 weeks. I take 225 mgs. am, and 225 mgs. pm, that's the maximum dosage for fibro. At first it made me feel like I was drunk, but that went away after 1 week. I have been gaining weight, but it's more like a bloated kind of feeling. I don't have any swelling, which is good. I feel very tired after taking it in the am, which just adds to the constant fatigue I have. I just started taking it right before bed, as I found it helps me sleep better. I have noticed, in addition to the nerve pain and twitches, I now have muscle jerks in my legs, arms, and head. I'll have to ask my dr, as I don't know if it's from the med or just a new symptom of fibro popping up.


rllandz - February 7

My Dr gave me a sample, it did help alot with the pain, but the side effects were not worth it. i gained over 10 lbs in 1 week then i had blurred vision to the point i could hardly drive to work anymore. i only took 50mgs so i did have to stop taking it and go back to the pain medication.


cwilliams - February 19

I was so dizzy and spaced out I missed work. I think I actually felt worse on Lyrica.


Donna Wilson - February 22

My doctor prescribed lyrica because I was having terrible pains in my legs. They lyrica has helped the pains, but I have put on some weight. I do have some blurred vision and stomach issues. But, it's not severe enough to stop it yet. The leg pains were much worse.


lmhs1935 - March 28

My daugter was on this for a short time with bad side effects. She gained 20 pounds in two weeks (she was also in the hospital) and had blurry vision as well. She is now on neurotin with better results.


tnichel - April 2

Wow. I'm surprised by so many bad experiences with lyrica. I've been on it about 2 months and it has definitely decreased my level of pain, better than any other medicines. The first few weeks were hard b/c I was constantly sleepy but that wore off. I did gain 20 lbs within a month but that could have been from other meds as well. I had complained about major weight loss and no appetite to my docs for years before i got my diagnosis. So the weight gain isn't very noticeable to anyone but myself and that's b/c i can't fit any of my pants anymore but I feel healthier. I really have nothing bad to say about Lyrica. I take 100mlg twice a day. When I miss doses I definitely notice the difference. But I have lupus and sjogrens syndrome. It makes it hard to decipher with condition is causing the symptoms.


bharmon - April 23

Hi Coop - My advice coop is beware. When i forget to take it, I have the most horrible nightmares you can't believe how bad. Doctor said, "well that is one of the drawbacks". I'm trying to get off of it as we speak - its not worth the weight gain and the night mares among other things. There has to be a better way and I'm going to find it even if it is in Heaven. from bharmon.


michigamer - April 23

What I do know so far is that the drug has been on the market for over 3 years and only recently been approved by the FDA. Clinicals reveal a wide range of side effects, such as depression, dizziness, weight gain, and light-headedness. There may be other symptoms. My dr. has discussed this med with me, but I have not taken it as of yet. Let me know how it continues working for you.


OhioRiverWolf - June 5

Nothing about it is worth it in my opinion. In 9 months I put on 160 pounds. The neurologist I was seeing, yes the family doctor sent me to a neurologist, kept adding to the dosage. By the time I hit the 150 lbs. gained mark, I said look dude, this is out of hand. He had me on 300 mg. 3 times a day. I said NO MORE! I took myself off it. Bad idea, I learned later, I was not told of the weaning off. But I was lucky, I didn't have the seizures. I was determined to lose the weight. It took ten years to lose 100 of it. I lost 30 the idiot talked me into trying Neurontin. 30 pounds gained in 3 weeks, I said I've had enough of this. I am not a guinea pig anymore. I've had Fibro since 2006, when I was diagnosed. I do what helps me, not what they think helps. I follow guidelines and what my new doctors say, but I don't go with "the crowd" of what everyone thinks. Follow what helps you. Good luck.


Ladybugger - June 12

I was one of Lyrica's test patients and this drug has too many negatives for me to advise anyone to ask for this drug. I had the reaction of swollen tongue and throat and at one point I almost had to have a breathing tube inserted and as a result the pharmaceutical company added my reaction to the cautions on the drug. I had every reaction listed and am still trying to loose the 100 pounds I put in in 3 months! I've gone from OxyContin to Methadone and nothing seems to last long. I've had fibromyalgia for almost 10 years and the pain is as bad if not worse.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question